Alert archive / North Dakota / Red Flag Warnings in 2006
Red Flag Warning 8, NWS Bismarck, ND
NWS Bismarck, ND issued this red flag warning at Jul 8, 2006, 10:02 AM MDT for 17 counties in North Dakota. It took effect at Jul 8, 2006, 1:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2006, 10:02 AM MDT (16:02 UTC)
- In effect from
- Jul 8, 2006, 1:00 PM MDT
- Expired
- Jul 8, 2006, 8:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Burleigh County, ND, Dunn County, ND, Emmons County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, McLean County, ND, Mercer County, ND, Morton County, ND, Oliver County, ND, Sheridan County, ND, Sioux County, ND, Slope County, ND, Stark County, ND
The radar
The Bismarck radar (KBIS), 94 km from the middle of the area, began a volume at 16:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 4.0 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2262 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -81 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KBIS 081605 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 1102 AM CDT SAT JUL 8 2006 ...RED FLAG WARNING IN EFFECT FROM 2 PM CDT /1 PM MDT/ THIS AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING... .NORTHWEST WINDS INCREASING TO 20 TO 25 MPH...VERY DRY RANGE CONDITIONS...AND AFTERNOON RELATIVE HUMIDITIES NEAR 20 PERCENT WILL CREATE AN EXTREME FIRE DANGER HAZARD FOR SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA THIS AFTERNOON AND EVENING. NDZ018>022-031>035-040>046-090015- /O.NEW.KBIS.FW.W.0008.060708T1900Z-060709T0200Z/ DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY-BILLINGS-STARK- MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- 1102 AM CDT SAT JUL 8 2006 /1002 AM MDT SAT JUL 8 2006/ ...RED FLAG WARNING IN EFFECT FROM 2 PM CDT /1 PM MDT/ THIS AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM CDT /1 PM MDT/ THIS AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING. NORTHWEST WINDS INCREASING TO 20 TO 25 MPH...VERY DRY RANGE CONDITIONS...AND AFTERNOON RELATIVE HUMIDITIES NEAR 20 PERCENT WILL CREATE AN EXTREME FIRE DANGER HAZARD FOR SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA THIS AFTERNOON AND EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ ABELING
1 follow-up statement
000 WWUS83 KBIS 081951 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 250 PM CDT SAT JUL 8 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING... .NORTHWEST WINDS 20 TO 25 MPH...VERY DRY RANGE CONDITIONS...AND AFTERNOON AND EARLY EVENING RELATIVE HUMIDITIES 15 TO 20 PERCENT WILL CREATE AN EXTREME FIRE DANGER HAZARD FOR SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA LATE THIS AFTERNOON AND EVENING. NDZ018>022-031>035-040>046-090200- /O.CON.KBIS.FW.W.0008.000000T0000Z-060709T0200Z/ DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY-BILLINGS-STARK- MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- 250 PM CDT SAT JUL 8 2006 /150 PM MDT SAT JUL 8 2006/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING. NORTHWEST WINDS 20 TO 25 MPH...VERY DRY RANGE CONDITIONS...AND AFTERNOON AND EARLY EVENING RELATIVE HUMIDITIES 15 TO 20 PERCENT WILL CREATE AN EXTREME FIRE DANGER HAZARD FOR SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA THIS AFTERNOON AND EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ ABELING
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Jul 8, 2:16 AM MDT, 7 hours 46 minutes earlier.
Area forecast discussion, Jul 8, 2:16 AM MDT, 7 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 316 AM CDT SAT JUL 8 2006 SHORT TERM...TODAY THROUGH MONDAY NIGHT... LATEST SURFACE OBSERVATIONS AND MSAS CONFIRM THAT UPPER RIDGE IS BUILDING TO THE WEST WITH DRY NORTHWEST FLOW DEVELOPING ACROSS NORTH DAKOTA. LATEST RADAR AND SATELLITE HAVE ALL THUNDERSTORM ACTIVITY NOW WELL SOUTH AND EAST OF BISMARCK FORECAST AREA. NO MAJOR FORECAST ISSUES UNTIL AROUND TUESDAY OF NEXT WEEK WHEN NEXT IMPULSE IS FORECAST TO MOVE INTO THE AREA. UNTIL THEN...CONTINUED WARM AND DRY BUT WINDS AND RH VALUES WILL NOT BE AT CRITICAL FIRE WEATHER LEVELS AS THE PAST TWO DAYS. OF COURSE FUELS WILL STILL BE EXTREMELY DRY SO FIRE DANGER CAN NOT BE TOTALLY DISMISSED. 850 MB TEMPS STILL WARM OVER THE WEEKEND SO WILL HAVE HIGHS IN THE 80S AND 90S BUT NO REPEATS OF OUR 100 DEGREE READINGS AS YESTERDAY. UPPER RIDGE WILL BUILD ACROSS NORTH DAKOTA ON SUNDAY. NEXT SHORTWAVE STARTS TO DIG INTO THE RIDGE ACROSS WYOMING ON MONDAY. THIS WILL BRING A RETURN SOUTHERLY FLOW INTO NORTH DAKOTA AS THE SHORTWAVE APPROACHES ON TUESDAY MORNING. I HAVE PUSHED SKY COVER...POPS AND QPF UP SLIGHTLY IN WEST AND SOUTHWEST NORTH DAKOTA ON MONDAY NIGHT...TUESDAY MORNING. ALL MODELS HAVE NOW BEEN SOMEWHAT CONSISTENT WITH THIS FEATURE FOR THE LAST FEW RUNS SO CONFIDENCE GOOD AT THIS TIME. LONG TERM...TUESDAY THROUGH SATURDAY NIGHT... LOOKS LIKE A MORE NORMAL JULY PATTERN...MEANING A BETTER CHANCE OF THUNDERSTORMS THAN WE HAVE BEEN EXPERIENCING. AN APPROACHING STRONG H5 WAVE FROM THE PACIFIC NORTHWEST WILL START PUSHING ADVANCE SHORT WAVES THROUGH THE REGION...AND AT THE SAME TIME WILL SET UP A SEMI- PERMANENT SURFACE TROUGH OVER CENTRAL NORTH DAKOTA. THE SURFACE TROUGH DOESNT EXIT UNTIL THE MAIN UPPER WAVE TRANSITS CENTRAL CANADA THURSDAY NIGHT. ON FRIDAY SOME WRAP AROUND MOISTURE MAY CLIP OUR FAR NORTH CENTRAL. MY ONLY CONCERN IS THE PACIFIC NORTHWEST WAVE WILL STALL AND FIZZLE OVER THE ROCKIES...BUT EVEN THAT WOULD PLACE US IN AN ACTIVE ZONE FOR A FEW DAYS. UPPED TEMPERATURES FROM MODEL DUE TO DRY SOIL CONDITIONS. BIS WATCHES/WARNINGS/ADVISORIES... NONE. MEYER/LEBLANG
Hazardous weather outlook, Jul 8, 4:05 AM MDT, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 505 AM CDT SAT JUL 8 2006 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-091015- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 505 AM CDT SAT JUL 8 2006 /405 AM MDT SAT JUL 8 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MEYER
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 10:35 PM MDT | Severe Thunderstorm Warning | BIS | Stutsman | 40 min |
Nearby
Red Flag Warnings in North Dakota, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.